Aug 03, 2012 - 9:58 pm
Stressful afternoon, I always get soooo anxious and nervous...luckily my husband was there.I was having some doubts about my oncologist so I went back to the cancer center where I was originally treated, but saw a different onco...
He was very direct and almost short and curt, basically admonishing me for leaving the cancer center in the first place. When he stepped out for a minute, it was all I could do not to tear up...First he asked why I'm on Megace not Tamoxifen..I explained I don't know, the previous onco never suggested Tamoxifen, only Megace. I'm ER+ 99%, PR+ 70%. I posted a while back that I asked him about the Megace and all he said was "why are you asking", which prompted me to see a different onco. A lot of that decision was because of Ms. Gebby talking about her new onco! Well, he told me I should Absolutely Not be on Megace for hormone positive----only used for bc mets to help gain weight, and it's an older medicine. He said for the last 9 months since I finished treatment, I've had nothing to stop the estrogen! He talked about this for 5 mins!
I also told him of how fatigued I still am,(16 chemo TAC, 36 rads)..He said "I've never heard of fatigue 9 months out of treatment,most pt's are better after 3-4 weeks and certainly after 2 months" This upset me so badly. Am I crazy? I thought the fatigue and se's can last for a couple yrs. sometimes? I'm still so upset, then what's wrong with me? He was so very direct and almost rude.
At the end of the appt when I was walking out(husband just left -back to work) He called me back into the exam room and sat next to me - He apologized for coming across harsh!
He said when he found out I was taking Megace not Tamoxifen, he got very angry! He even said "I'm extremely livid you were not prescribed the proper meds"
So I guess that explains why he was so short with me..But I'm a little bothered that on wrong med.